Jump to content

Photo

can aquaphor be used on your face?

makeup

This topic has been archived. This means that you cannot reply to this topic.
12 replies to this topic

#1 nikkia

nikkia

    Nikki

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Blog Entries: 140
    Likes: 0
About Me
  • Joined: 09-May 09

Posted 10 July 2009 - 10:32 AM

I've been using neosporin at night on the skin around my mouth. This skin is the only part of my face that feels too dry and sometimes gets flaky when I wear makeup. The neosporin seems to do the trick in terms of moisturizing this area, but I don't want to use antibiotic ointment on my face for too long.

Can aquaphor be used on the face, or would this cause breakouts? The ingredients look terrible for skin (petrolatum, mineral oil) but I swear I've read of people on this board using aquaphor on their faces before.

If anyone has used aquaphor on their face, I would really like to hear your experience!
~Nikki

AM
Wash w/Peter Thomas Roth Botanical Buffing Beads
CeraVe Moisturizing Cream


PM
Wash w/ PTR Glycolic Acid 3% Cleanser
CeraVe Moisturizing Cream + Neosporin
Take Yaz



**6 month Claravis course completed December 6, 2009**

my blog!

#2 duchamp

duchamp

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,405
    Blog Entries: 12
    Likes: 0
About Me
  • Joined: 17-June 07

Posted 10 July 2009 - 02:07 PM

.

#3 lba2008

lba2008

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 109
    Blog Entries: 10
    Likes: 0
About Me
  • Joined: 11-September 08

Posted 10 July 2009 - 02:29 PM

I think that using aquaphor in normal circumstances isn't a great idea, but I think when you're on accutane it's a different story. I put aquaphor everywhere when I was on accutane! If my face was flaking I would wash my face, moisturize and apply some aquaphor on the area overnight. Just overnight though. I also used neosporin and my derm said this was fine...I would sometimes even put it on and then put a bandaid on overnight so that it wouldn't rub off. This helped a lot, esp when healing a breakout after it had dried out and started to flake (gross, I know, but true!). I'd say use it at night when you need it.

#4 ihateacnex12425

ihateacnex12425

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Likes: 0
About Me
  • Joined: 28-October 08

Posted 10 July 2009 - 02:36 PM

I actually use aquaphor on my face right now. As a matter of face.. i have some on spots as i am writing this. From what i can tell, it does not make me breakout more. But, i do not use it on my entire face. Wherei have really dry skin and red marks where acne was, i will dap it on, i wont even rub it in. Seems to work great for me

#5 sejon

sejon

    Anglo-Belizean

  • Members
  • Posts & Likes
    Posts: 31
    Gallery Images: 4
    Likes: 0
About Me
  • Joined: 31-August 07

Posted 10 July 2009 - 02:41 PM

I have only ever used aquaphor to relieve small very dry patches of skin on my face that I'd get while on accutane, and once they returned to normal I'd discontinue using it on that area.

I'm not keen on the idea of using it on my entire face on a regular basis.

#6 ihateacnex12425

ihateacnex12425

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Likes: 0
About Me
  • Joined: 28-October 08

Posted 10 July 2009 - 02:55 PM

QUOTE (sejon @ Jul 10 2009, 01:41 PM) <{POST_SNAPBACK}>
I have only ever used aquaphor to relieve small very dry patches of skin on my face that I'd get while on accutane, and once they returned to normal I'd discontinue using it on that area.

I'm not keen on the idea of using it on my entire face on a regular basis.



exactly.. if you use it as a spot treatment you should b fine

#7 nikkia

nikkia

    Nikki

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Blog Entries: 140
    Likes: 0
About Me
  • Joined: 09-May 09

Posted 10 July 2009 - 04:57 PM

The reason I didn't want to keep using neosporin longterm was because I didn't want to become immune to its antibiotic properties, but I just realized that since I'm only using it for its moisturizing properties, it wouldn't matter if I became immune anyway.

Seriously, the stuff is SO moisturizing! It has cocoa butter and vitamin e in it. And it doesn't break me out! I guess I'll just keep using it. smile.gif
~Nikki

AM
Wash w/Peter Thomas Roth Botanical Buffing Beads
CeraVe Moisturizing Cream


PM
Wash w/ PTR Glycolic Acid 3% Cleanser
CeraVe Moisturizing Cream + Neosporin
Take Yaz



**6 month Claravis course completed December 6, 2009**

my blog!

#8 c'est la vigne

c'est la vigne

    All aboard the nekobus!!!

  • Moderators
  • Posts & Likes
    Posts: 11,531
    Gallery Images: 14
    Blog Entries: 109
    Likes: 11
About Me
  • Joined: 02-June 08

Posted 10 July 2009 - 05:38 PM

Aquaphor is fine to use. Of the four ingredients, three (petrolatum, mineral oil, and ceresin) are both non-comedogenic and non-irritating, and the other (lanolin alcohol) only rates a 0-2 for comedogenicity.

You can check ingredients here: http://www.zerozits....ect.htm#inglist

and i totally would have a crush on you if I had any lesbian tendencies


[sig-img:553]

Click here to find out why I'm so frustrated.

... and watch out for those RBDs.


#9 Jonima

Jonima

    Bitter Sweet Member

  • Veteran Members
  • Posts & Likes
    Posts: 670
    Likes: 0
About Me
  • Joined: 30-November 08

Posted 11 July 2009 - 11:17 PM

yes, it's fine.
ACNE KEEPS US HUMBLE.
I AM TIRED OF BEING HUMBLE.™


Accutane since 3/16/09
Ended 10/5/09

#10 Karen1216

Karen1216

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 28-March 09

Posted 12 July 2009 - 10:52 AM

Have you considered using Vaseline petroleum jelly on your driest areas? It contains no color, no fragrance, no irritants, no allergens, and non-comedogenic. I think it is better than Aqaphora to be applied on facial skin.
Karen

#11 nikkia

nikkia

    Nikki

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Blog Entries: 140
    Likes: 0
About Me
  • Joined: 09-May 09

Posted 12 July 2009 - 12:02 PM

QUOTE (Karen1216 @ Jul 12 2009, 11:52 AM) <{POST_SNAPBACK}>
Have you considered using Vaseline petroleum jelly on your driest areas? It contains no color, no fragrance, no irritants, no allergens, and non-comedogenic. I think it is better than Aqaphora to be applied on facial skin.
Karen


I decided to keep using neosporin and ask my dr. at my next appt. My forehead, cheeks, and nose are all great on accutane, it's actually a relief not to be oily in those areas. But for some reason my chin is uncomfortably dry and flaky. I don't want to change my moisturizer/foundation combo since it's working for the rest of my face, I just don't understand why my chin and the area around my mouth are so ridiculously dry. rolleyes.gif
~Nikki

AM
Wash w/Peter Thomas Roth Botanical Buffing Beads
CeraVe Moisturizing Cream


PM
Wash w/ PTR Glycolic Acid 3% Cleanser
CeraVe Moisturizing Cream + Neosporin
Take Yaz



**6 month Claravis course completed December 6, 2009**

my blog!

#12 AccutaneMan7

AccutaneMan7

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Joined: 06-June 09

Posted 12 July 2009 - 04:56 PM

Mine was too and it was actually atopical eczema and my derm gave me a foam topical steroid that made the red kind of inflamed looking flakiness go away in less than a week...I would ask him about that because I am really glad my derm gave it to me...i don't know if I could have gone 4 months with my entire chin red and flaky

#13 nikkia

nikkia

    Nikki

  • Veteran Members
  • Posts & Likes
    Posts: 525
    Blog Entries: 140
    Likes: 0
About Me
  • Joined: 09-May 09

Posted 12 July 2009 - 07:49 PM

QUOTE (AccutaneMan7 @ Jul 12 2009, 04:56 PM) <{POST_SNAPBACK}>
Mine was too and it was actually atopical eczema and my derm gave me a foam topical steroid that made the red kind of inflamed looking flakiness go away in less than a week...I would ask him about that because I am really glad my derm gave it to me...i don't know if I could have gone 4 months with my entire chin red and flaky


Hmm, I don't think it's eczema, but I'll definitely ask about that. I think this area might be drier because this is where I was having the most breakouts before going on accutane, so it's all new skin. Also I notice the flaking is when I'm eating or talking a lot.
~Nikki

AM
Wash w/Peter Thomas Roth Botanical Buffing Beads
CeraVe Moisturizing Cream


PM
Wash w/ PTR Glycolic Acid 3% Cleanser
CeraVe Moisturizing Cream + Neosporin
Take Yaz



**6 month Claravis course completed December 6, 2009**

my blog!